It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-13-2005, 08:46 AM   #1
Newbie
(female)
 
Join Date: Jan 2005
Posts: 6
elite78 HB User
Unhappy double dose of Synthroid

Hi everyone,

I need your advice.

I'm currently taking .088mg of Synthroid. I am 5'3 and 225 lbs. I'm in deserperate need to loose weight.

I'm taking two pills a day, i know it is harmfull, but I'm tired of being fat.
Has anyone done this before and if so what were the side effects.

Please help. I'm desperate!!

 
Sponsors Lightbulb
   
Old 06-13-2005, 09:03 AM   #2
Senior Member
(female)
 
Join Date: Mar 2005
Location: Memphis TN
Posts: 109
SangReal HB User
Re: double dose of Synthroid

The effects of thyroxine (Synthroid) overdose can be really bad, possibly even fatal. Synthroid, while it may help you lose weight, can also speed up your heart to a dangerous degree and even give you a stroke, or possibly encourage CANCER. I'd rather be fat and have the use of both sides of my body, thank you. Besides which, extreme overdoses of Synthroid can be FATAL. This is not something to play around with. Talk to your doctor about how you can lose weight SAFELY. Medical advice is (usually) a good thing.
__________________
Depo Provera is the devil in disguise.

 
Sponsors Lightbulb
   
Old 06-13-2005, 09:24 AM   #3
Inactive
(male)
 
Join Date: Jan 2005
Posts: 740
Changedusername HB User
Re: double dose of Synthroid

That's insane. NEVER use hormone to lose weight!!!!

 
Old 06-13-2005, 09:52 AM   #4
Senior Veteran
(female)
 
Join Date: Nov 2004
Location: Winnipeg, Canada
Posts: 943
kitkat77 HB User
Re: double dose of Synthroid

Doing this will cause you health problems - NOT rapid weight loss.

 
Old 06-13-2005, 12:50 PM   #5
Newbie
(female)
 
Join Date: Jan 2005
Posts: 6
elite78 HB User
Re: double dose of Synthroid

Right now I am so deserperate that i rather be skinny and diet then fat and die

 
Old 06-13-2005, 01:29 PM   #6
Junior Member
(female)
 
Join Date: Mar 2005
Location: Paradise California
Posts: 28
lilchardae HB User
Re: double dose of Synthroid

Most of us here know all to well the feelings of desperation. Desperate to get back to who you were before TD. WE have all been to this point.

There is nothing I would like better than to get back down to a size 7, But right now It is not a priority. For me the priorities are feeling better physically. Being able to make it through a day without the severe fatigue and pains that come alone with TD.

TD is a disease that requires patients and time. Sometime this fact can be hard to swallow. Its hard to deal with everything all at one time.

If I were you I would take a deep breath, relax, and take things one step at a time. It can be done, but it takes awhile to get there. Start with feeling better on the inside. It will do wonders for the rest of you as a whole.

When my sister calls me the first question she used to ask was "are you Still fat?". She finally stopped asking that question when I told her I just didn't care about how much the scale said. What was important to me was feeling better on the inside, and getting rid of the depression caused by the disease.
These things are slowly getting better. As I progress though the healing process my weight is coming down slowly as well. The only thing so far that is taking the weight off is FELLING BETTER INSIDE. I get out and do more things. I am not at the point in time where I can Excercise just yet, But I feel like I am getting closer.

PLEASE don't bring yourself down about the weight issues. Get yourself better on the inside first. Let your body heal then worry about starting weight loss. YOU (who you are on the inside)is far more important than a few extra pounds.

Will keep you in my thought and Prayers.

HUGS
Char

 
Old 06-14-2005, 01:16 AM   #7
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: double dose of Synthroid

Weight issues can be hard. Believe me I am no expert, but here are a couple things I read: that a patient split her prescribed dose and by that somehow she lost weight. The doctor does not know why, she does not know why, she was not dieting, but for some reason it worked. She said that she was on .075 levoxyl and broke that in half and took one half in the morning and one half before dinner for 23 days and she lost 9 pounds without changing a thing. Who knows? Maybe worth a try.

Also you may think about changing meds....like to Armour or levoxyl...for example. Some people just do better on one med than another. Do not take extrathyroid just to lose weight. You may actually need more, but you need to look at your labs as a guide and your other symptoms. Hope this helps.

Last edited by pixiek; 06-14-2005 at 01:19 AM.

 
Old 06-14-2005, 06:29 AM   #8
Senior Veteran
(female)
 
Join Date: Feb 2002
Location: England
Posts: 2,991
niecsey HB Userniecsey HB User
Re: double dose of Synthroid

Turning hyper on purpose is mad!!! Hyper aint any fun hun and can be fatal!!! My mother has been hypo for approx 25 yrs and she does weightwatchers and it works! Talk to your doctor before your rushed to him!

 
Old 06-14-2005, 09:59 AM   #9
Junior Member
(female)
 
Join Date: Mar 2005
Location: Paradise California
Posts: 28
lilchardae HB User
Re: double dose of Synthroid

Just wanted to add that it's a good suggestion that maybe you try a different med. I started out on Synthroid and my numbers dropped dramatically. Switched to Levoxyl and that made a big difference. Different meds seem to work different on certain people.

I am really worried about you!

HUGS
CHAR

 
Old 06-14-2005, 12:10 PM   #10
Newbie
(female)
 
Join Date: Jan 2005
Posts: 6
elite78 HB User
Re: double dose of Synthroid

Thanks you guys, but I have a wedding coming up and I need to drop atleast 20 lbs. I was on levoxyl didn't work on me, i was on it for 2 years, then my doctor put me on synthroid. nothing is working.

 
Old 06-14-2005, 12:58 PM   #11
Senior Member
 
Join Date: Apr 2004
Location: Northern Virginia
Posts: 190
diatron HB User
Re: double dose of Synthroid

I'm so sorry that this is not working for you. 2-3 years is a long time to be patient isn't it? Don't give up yet though.

Could part of the reason that you cannot lose weight be that you are not on an optimum dose of thyroid meds for your body? Can you post your latest lab results (with the ranges) and see if someone here can give you some guidance?

I was diagnosed a year ago, am finally at an optimum dose for about a month, and am starting to be able to lose a pound a week by using a low carb diet and exercising every day. Now that I am feeling good, I have better luck eating what I should (and less of it most days) and being able to do more exercise, and the weight is starting to go.

Post your labs and maybe we can give you some more ideas.

Last edited by diatron; 06-14-2005 at 12:59 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Is It Normal To Shed A Ton Of Hair On A Dose Change? Scootersmom Thyroid Disorders 3 06-06-2009 07:23 PM
Endo put me on low dose synthroid--questions??? cmvt74 Thyroid Disorders 3 11-29-2007 10:36 AM
Accidentally Took Double Dose of Armour for Three Days sparkles916 Thyroid Disorders 3 10-13-2007 05:35 PM
Your dose of synthroid? adamace1 Thyroid Disorders 10 04-28-2007 04:12 PM
Changing my own synthroid dose? sarahHaran Thyroid Disorders 5 10-18-2006 02:48 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:44 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!